MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSPHERE XL 18 SYSTEM PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSPHERE XL 18 SYSTEM PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number SSR18164020
Medical Device Problem Codes Stretched (1601); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is the only initial mdr being submitted for mfr report #2954740-2017-00111.(b)(4).Concomitant medical product: echelon 10, medtronic product.The product has been forwarded to codman for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported by a healthcare professional that a micrusphere coil (ssr18164020/ c24003) got stuck in the mid portion of the microcatheter (echelon 10, medtronic product) after insertion through the hub and found to be stretched when it was removed from the microcatheter during an aneurysm coiling procedure of a ccf.Both the microcatheter and the micrusphere coil (complaint product) were removed from the patient at this time.Stryker medtronic coils were successfully used with the microcatheter prior to this event.The procedure was completed with non-codman coils.The patient was a male, age unknown who was reported to be doing well post procedure.The aneurysm height was 20, width was 22, length was 18 and neck was 11.An adequate continuous flush was maintained through the catheter.The procedure was delayed about 10 minutes.There were no patient complications as a result of this event, nor was any additional intervention required.An adequate continuous flush was maintained through the catheter.There were no kinks noted on the microcatheter.
 
Additional Manufacturer Narrative
Initial reporter updated.
 
Additional Manufacturer Narrative
This final mdr will be the only report submitted for mfr report #2954740-2017-00111.Conclusion: the device was returned with the device positioning unit (dpu) unsheathed both proximal and distal to the resheathing tool.There were kinks present at approximately 51.0 and 58.5 cm from the proximal end of the dpu.There were also kinks on the tip of the coil and at the proximal end of the marker band.There was no evidence of damage to the embolic coil.There were sections of dried blood at the distal end of the green introducer around the embolic coil.The device could not be advanced out of the introducer sheath.The complaint that the device was stuck in the microcatheter could not be confirmed.The device could not be advanced out of its introducer sheath.The likely cause of the device not being able to be advanced through the introducer sheath is that an adequate continuous flush may not have been maintained as evidenced by the dried blood in the introducer.The ifu states that if unusual friction is noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.The complaint that the coil was stretched was not confirmed.As visualized under microscope there were no visible damages to the embolic coil.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.

Brand Name
MICRUSPHERE XL 18 SYSTEM PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6578736
Report Number2954740-2017-00111
Device Sequence Number11008299
Product Code KRD
UDI-Device Identifier00878528009856
UDI-Public(01)00878528009856(17)190109(10)C24003
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K142429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2019
Device Catalogue NumberSSR18164020
Device Lot NumberC24003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2017
Initial Date Received by Manufacturer 04/28/2017
Supplement Date Received by ManufacturerNot provided
Not provided
10/09/2017
Initial Report FDA Received Date05/19/2017
Supplement Report FDA Received Date06/21/2017
06/22/2017
10/09/2017
Patient Sequence Number1